2:07 pm - 05/24/2012

Starting Lo Loestrin FE -- a few questions

Not sure if anyone remembers my recent post (maybe a week ago?) about discussing birth control options. At any rate, I went and met with my new doctor (and she's wonderful) and we discussed IUDs at length, and finally decided that I should try a much lower dose hormonal birth control pill to see if that helps with any of the side effects I'd been having on my other pills, and then try for an IUD in three months if they don't work the way I want them to.

My questions are as follows: I'm planning on starting the pills tonight, even though my period hasn't returned since being off my last pack of pills (I never refilled my prescription after my last withdrawal bleed). What should my expectations be as far as break-through bleeding or cramping be? I'm assuming the same as starting any other type of pill in the middle of my cycle, but I thought I'd ask. I'm also curious if the fact that the pill doses are different throughout the pack will make a difference since I'm switching over from a monophasic pill (Lo Loestrin FE is ... biphasic? What do you call that?). Finally, since this brand only has two inactive pills, does the theoretically mean I'll only have a two-day withdrawal bleed, if any at all? I know when I was using the 28 day pills that had seven inactive pills, my withdrawal bleed started on the third inactive day and usually ended by the time I took my first active pill of the new pack. It would be awesome to have much shorter periods. 8) Thanks, everyone!
windup_bird 24th-May-2012 07:34 pm (UTC)
When I was on Lo Loestren FE my periods were suuuuper short. They only lasted 2-3 days. I miss it, actually, but the lower dose of hormones didn't help my more emotional PMS symptoms as well as I'd like so I switched back to Yazmin.
a_mutewitness 24th-May-2012 09:05 pm (UTC)
When I was on this pill I basically had no period at all after the first few months. My doc gave it to me for the reason of breakthrough bleeding, and for that it worked wonders! I honestly loved this pill, but I had to go off of it because it induced a lot of anxiety and depression and hair loss. (this was Found to be because if the higher dose of progesterone than estrogen In the pill) However, each pill reacts differently to different people, and I think it is a wonderful pill! I think when starting a new pill they say to allow at least 3 months for your body to work itself out and balance with the hormones, but after that period things should be okay. However you may be perfectly fine and have no issues with breakthrough bleeding at all! </p>

If I could go back on this pill I would for my period and the awesomeness that it allowed (as long as not having a period is okay with you. At first I was afraid and thought I was pregnant but I got used to it and paid extra attention to my sex life to calm my nerves).

Good luck!

a_mutewitness 24th-May-2012 09:10 pm (UTC)
I just realized that you said lo loestrin...I was on loestrin 24 FE, which was monophasic. </p>

However, I am on a triphasic pill now and it's basically the same a far as starting a pack in the middle of a cycle just as any other. The only differences I think you will experience is of you want to stack your pills it has to be done differently.

I don't know if my previous comment will be helpful now after re-reading your post, and now I think I was a little off topic.

Either way, I would think your body may experience some slight cramping or breakthrough bleeding probably more near the middle /end of your first pack because that's usually when you would be on your period if you were to experience any breakthrough bleeding at all!

bloods_a_rover 24th-May-2012 10:34 pm (UTC)
I'm on this pill now and barely have a period at all, maybe two days of light bleeding with a day of spotting afterward.
collsers 25th-May-2012 02:34 pm (UTC)
I was on Loestrin 24 Fe for about a year, and I had quite a bit of breakthrough bleeding for the first 4-5 months (no withdrawal bleed on month 1, and light withdrawal bleeds months 2-5, just two or three days at most). After that though, I had no breakthrough bleeding and no withdrawal bleeds at all.

For me at least, part of the problem for the breakthrough bleeding was timing--I found I had to be much more regular about what time I took that pill (if I was even 30 minutes late, I would have some spotting). When I did get a withdrawal bleed, it was light enough that only a pantyliner was needed.
Heather Coit I Like the Lo Loestrin FE1st-Aug-2012 05:24 pm (UTC)
I wish I could find your previous post about the birth control to see what issues you were having. Starting about 6 months after my iud was removed I wasn't on anything and I was having crazy mood swings like almost going psycho! My periods were heavy and lasted a long time and I had awful cramping. I had an Mirena IUD before and HATED it. I bled for almost 12 weeks straight, heavy, after IUD was inserted and the whole 5 years I had it I spotted randomly here and there every month. I never new when it was going to start and how long it was going to last. Made it impossible to plan a romantic weekend away with hubby or vacations. I started the Lo Loestrin Fe about 7 months ago and it has helped greatly. No cramping, 2-3 day light periods, and the psycho episodes have improved greatly. My husband had a vasectomy so the horrible effects of my period are the only reason I am taking them. I would recommend them. Due to my age and the fact that I smoke, I am considering going to a natural hormone therapy clinic and getting a work up done to see if something like that would be better for me. Good luck!!
This page was loaded Sep 20th 2014, 3:57 pm GMT.